Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 20, 2021, 3:38 PM CDT for Holmes County, Washington County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 3:38 PM CDT (20:38 UTC)
- Expired
- Aug 20, 2021, 4:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 24 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WWUS82 KTAE 202038
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
338 PM CDT Fri Aug 20 2021
ALZ068-069-FLZ007>013-202145-
Geneva AL-Houston AL-Central Walton FL-Holmes FL-Inland Bay FL-
Calhoun FL-Jackson FL-North Walton FL-Washington FL-
338 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southeastern Geneva
and south central Houston Counties in southeastern Alabama, western
Jackson, northern Bay, northwestern Calhoun, central Walton, Holmes
and Washington Counties in the Panhandle of Florida through 445 PM
CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of De Funiak Springs to 10
miles southwest of Vernon. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, De Funiak Springs, Bonifay, Chipley, Graceville, Eglin Air
Force Base, Bradford, Union, Liberty, Live Oak, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau, Esto, Westville, Ebro, Campbellton
and Noma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 8546 3041 8519 3040 8602 3042 8604
3086 8627
TIME...MOT...LOC 2038Z 257DEG 20KT 3085 8596 3050 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 1:30 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 20, 1:30 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
230 PM EDT Fri Aug 20 2021
.NEAR TERM [Through Saturday]...
Northwest flow sets up around high pressure in the Gulf and a
deepening trough just to our north. TS Henri off the Atlantic coast
will also aid in deepening the trough before it heads north towards
New England. Deep moisture is in place for this period and will keep
PoPs high for this afternoon and once again Saturday afternoon. A
good amount of storms have developed in southern Alabama currently
and will slide into our western/southern sections over the next few
hours. Additional storms are developing in southern Georgia and the
Florida Big Bend. The Gulf seabreeze isn't particularly active in
northwest flow regimes so will be looking towards central and
southern Alabama convection to move in each day. Highs Saturday
will be in the low 90s with heat indices in the low 100s.
.SHORT TERM [Saturday Night Through Sunday Night]...
Through the short term, surface high pressure over the northern
Gulf will keep surface winds SW to W with NW to N upper level flow
as the region remains sandwiched between an upper low to the east
and ridging to the west. A stalled frontal boundary to the north
will likely serve as an initiation point for showers and
thunderstorms on Sunday which should drift southward into our
area Sunday afternoon and evening. These storms will be capable of
producing gusty winds and heavy rainfall, and may even organize
into an MCS as they push southward. Additional showers and
thunderstorms will likely develop along the coast with the
seabreeze and may end up colliding with the aforementioned storms
later in the evening. WPC has placed the area in a marginal risk
for heavy rainfall to account for these possibilities.
Given higher rain chances and cloud cover, high temperatures are
forecast in the upper 80s to low 90s on Sunday afternoon with low
temperatures overnight forecast in the mid 70s.
.LONG TERM [Monday Through Friday]...
A transition to a more typical summertime pattern is forecast to
kick off the long term, with surface high pressure shifting to the
northeast and surface winds becoming more easterly. In the upper
levels, the ridging to the west becomes more amplified and the
trough to the east moves away, making upper level flow more NE and
even eventually E as the ridge flattens out to the north. Showers
and thunderstorms will be possible each day, with showers and a
few storms over the waters and near the coast in the mornings
before developing inland during the afternoons.
High temperatures are forecast in the low 90s with low
temperatures in the low to mid 70s through the period.
&&
.AVIATION...
[Through 18Z Saturday]
[Through 18z Saturday] Northwest flow ongoing around high pressure
in the northern Gulf.Convection ongoing across southern Alabama and
extreme southern Georgia moving southeast. Xpect convection to move
towards DHN and ECP 19-20Z and ABY 20-21Z. More conditional at TLH
towards 21-22Z. VLD has convection developing around the terminal
now. Brief MVFR vsbys possible underneath heavier convection.
Convection will remain possible through the afternoon and early
evening hours. Afterwards, VFR conditions will prevail.
&&
.MARINE...
These wave periods are forecast to remain elevated today, before
temporarily decreasing to below 10 seconds on Saturday. However, a
secondary surge of swells from Grace are forecast to reach our
waters by Sunday. As a result, boating conditions could be rough
at times this weekend, with a high risk of rip currents remaining
in place at all local beaches. Otherwise, westerly winds at or
below 15 knots and 2-3 ft seas prevail over the next few days,
with daily chances for thunderstorms.
&&
.FIRE WEATHER...
Outside of low dispersions on Sunday in the Florida Panhandle and
Big Bend, light winds and high rain chances will keep the fire
weather concerns low over the next several days. Gusty and
erratic winds are possible near thunderstorms.
&&
.HYDROLOGY...
Waters continue to slowly recede across the Southeast Big Bend
today. Many rivers and streams across the western portions of the
area that were impacted by Tropical Storm Fred will continue to
rise this weekend but are currently forecast to crest in or below
action stage. Some pockets of heavy rainfall will be possible over
the next few days, with a widespread 1 to 2 inches of rainfall and
locally higher amounts possible. Heavy rainfall over an already
sensitive basin could cause rises into minor flooding over the
coming days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 90 74 90 74 / 30 70 30 70 40
Panama City 77 87 77 90 76 / 30 50 40 60 40
Dothan 73 86 73 89 73 / 40 70 40 70 50
Albany 75 90 74 91 74 / 40 70 30 70 40
Valdosta 74 91 74 88 74 / 30 70 30 70 40
Cross City 76 91 76 89 76 / 20 60 30 50 20
Apalachicola 77 89 77 87 77 / 20 50 40 60 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Scholl
MARINE...Merrifield
FIRE WEATHER...Scholl
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Aug 20, 2:31 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
231 PM CDT Fri Aug 20 2021
ALZ065>069-FLZ007-009-202030-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-
North Walton FL-
231 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southern Dale,
southwestern Henry, Coffee, Geneva, northwestern Houston,
northwestern Walton and northwestern Holmes Counties through 330 PM
CDT...
At 231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Rucker to near Laurel Hill. Movement was
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph, funnel clouds, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daleville, Elba, De Funiak Springs, Geneva, Enterprise, Headland,
Fort Rucker, Ozark, Dothan, Hartford, Midland City, Level Plains,
Slocomb, Samson, Newton, New Brockton, Pinckard, Kinsey, Eglin Air
Force Base and Lee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3100 8619 3153 8619 3154 8614
3157 8614 3155 8585 3134 8530 3070 8606
3071 8622 3085 8639
TIME...MOT...LOC 1931Z 298DEG 14KT 3142 8573 3097 8640
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 20, 3:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 PM CDT Fri Aug 20 2021
ALZ068-069-FLZ007>013-202145-
Geneva AL-Houston AL-Central Walton FL-Holmes FL-Inland Bay FL-
Calhoun FL-Jackson FL-North Walton FL-Washington FL-
338 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of southeastern Geneva
and south central Houston Counties in southeastern Alabama, western
Jackson, northern Bay, northwestern Calhoun, central Walton, Holmes
and Washington Counties in the Panhandle of Florida through 445 PM
CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of De Funiak Springs to 10
miles southwest of Vernon. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, De Funiak Springs, Bonifay, Chipley, Graceville, Eglin Air
Force Base, Bradford, Union, Liberty, Live Oak, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau, Esto, Westville, Ebro, Campbellton
and Noma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 8546 3041 8519 3040 8602 3042 8604
3086 8627
TIME...MOT...LOC 2038Z 257DEG 20KT 3085 8596 3050 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 56 min |
| Aug 20, 4:37 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 38 min |
| Aug 20, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 30 min |
| Aug 20, 6:19 PM CDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Aug 20, 6:13 PM CDT | Special Weather Statement | TAE | Dougherty, Lee, Randolph, Terrell | 47 min |
| Aug 20, 2:31 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 59 min |
| Aug 20, 3:31 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 44 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.